Vape additive creates toxic ketene gas: study

For story suggestions or custom animation requests, contact [email protected] Visit http://archive.nextanimationstudio.com to view News Direct's complete archive of 3D news animations.

RESTRICTIONS: Broadcast: NO USE JAPAN, NO USE TAIWAN Digital: NO USE JAPAN, NO USE TAIWAN
Medical researchers from Ireland have linked vitamin E acetate to vaping illness. According to new research published in PANAS, the substance is commonly found in illegal THC-based vaping cartridges.

The Royal College of Surgeons in Ireland's research team says in a news release that heating the normally harmless substance through vaping produces ketene, a highly toxic gas.

The U.S. Centers for Disease Control and Prevention sounded the alarm on vaping illness after detecting a rash of lung injury cases that appear to be related to e-cigarette use that began in August 2019.

The researchers say ketene can cause severe lung damage up to 24 hours after exposure. Citing doctors at the Mayo Clinic, the New York Times reports the lung injuries of vaping illness patients resembled those of industrial accident-related chemical burns.

According to a report in the New England Journal of Medicine, vitamin E acetate was in the lung liquid samples taken from 48 out of 51 cases of vaping illness, or close to 94 percent.

RUNDOWN SHOWS:
1. Researchers identify vitamin E acetate as a probable cause of vaping illness
2. Vaping device heats the substance, turning it into a ketene
3. Ketene can cause severe lung injuries
4. The substance is found in lung liquid samples in 94 percent of vaping illness patients

VOICEOVER (in English):
"Medical researchers from Ireland have linked vitamin E acetate to vaping illness. According to new research published in PANAS, the substance is commonly found in illegal THC-based vaping cartridges."

"The Royal College of Surgeons in Ireland's research team says in a news release that heating the normally harmless substance through vaping produces ketene[a], a highly toxic gas."

"The researchers say ketene can cause severe lung damage up to 24 hours after exposure. Citing doctors at the Mayo Clinic, the New York Times reports the lung injuries of vaping illness patients resembled those of industrial accident-related chemical burns."

"According to a report in the New England Journal of Medicine, vitamin E acetate was in the lung liquid samples taken from 48 out of 51 cases of vaping illness, or close to 94 percent."

SOURCES: PANAS, Royal College of Surgeons in Ireland (Medical Express), New York Times, CDC
https://www.pnas.org/content/early/2020/03/09/1920925117.short?rss=1&utm_source=feedburner&utm_medium=feed&utm_campaign=Feed%3A+Pnas-RssFeedOfEarlyEditionArticles+%28Latest+Articles%29
https://m.medicalxpress.com/news/2020-03-vaping-chemical-toxic-ketene-gas.html
https://www.nytimes.com/2019/10/02/health/vaping-illnesses.html
https://www.cdc.gov/tobacco/basic_information/e-cigarettes/severe-lung-disease.html